Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 8, 2011, 8:27 PM EDT for Columbia County, McDuffie County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 8:27 PM EDT (00:27 UTC)
- Expired
- Aug 8, 2011, 9:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
Counties Columbia County, GA, McDuffie County, GA
The radar
The Robins AFB radar (KJGX), 119 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491
WWUS82 KCAE 090027
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
827 PM EDT MON AUG 8 2011
GAZ063>065-090115-
COLUMBIA-MCDUFFIE-RICHMOND-
827 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...MCDUFFIE
AND COLUMBIA COUNTIES THROUGH 915 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DEARING...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EVANS...FORT GORDON...GROVETOWN...HARLEM AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3365 8254 3348 8201 3328 8226 3329 8231
3331 8234 3331 8239 3334 8245 3334 8250
3335 8255 3341 8255 3346 8260 3361 8265
TIME...MOT...LOC 0027Z 299DEG 12KT 3341 8244
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:42 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 8, 7:42 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 742 PM EDT MON AUG 8 2011 .SYNOPSIS... A SURFACE TROUGH WILL LINGER OVER THE REGION THROUGH TUESDAY. HOT AND HUMID CONDITIONS WILL CONTINUE. A WEAK COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... WEAK SHORT WAVE IN THE PROCESS OF MOVING ACROSS THE FORECAST AREA. WILL HAVE LINE OF POPS ALONG THIS ACTIVITY THROUGH ABOUT MIDNIGHT. WILL GO 30 PERCENT NORTH TO 20 PERCENT REST OF AREA. TEMPERATURES AND HEAT INDICES HAVE DROPPED...SO LET HEAT ADVISORY EXPIRE. WILL LOOK AT HEAT INDICES FOR TUESDAY THE NEXT COUPLE OF HOURS FOR ANOTHER POSSIBLE HEAT ADVISORY. OTHERWISE...EXPECT LOW TEMPERATURES SIMILAR TO RECENT NIGHTS WITH READINGS IN THE MIDDLE TO UPPER 70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... THE MODELS MAINTAIN WEAK LEE-SIDE TROUGHING THROUGH TUESDAY. CONVERGENCE ASSOCIATED WITH THE TROUGH AND HEATING MAY HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BECAUSE UPPER- LEVEL LIFT APPEARS TO HOLD OFF FOR MUCH OF THE DAY. AN AVERAGE OF THE GFS AND NAM MOS SUPPORTED SLIGHT CHANCE POPS. THE NAM AND GFS SHOW A SHORTWAVE TROUGH AFFECTING THE AREA TUESDAY EVENING. THIS LIFT PLUS THE LINGERING HEAT OF THE DAY SUPPORTS THUNDERSTORMS. THE MAV AND MET MOS POPS MAY BE TOO LOW. MAINTAINED POPS OVERNIGHT BECAUSE OF AN APPROACHING WEAK COLD FRONT. THIS FRONT APPEARS TO LINGER WEDNESDAY...BUT BOTH MODELS SHOW DEEPER MOISTURE SHIFTING EAST OF THE AREA WITH VERY LOW POPS. IT WILL BE HOT AGAIN TUESDAY AND A HEAT ADVISORY WILL LIKELY BE NEEDED. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE GFS AND ECMWF MAINTAIN A BROAD UPPER-LEVEL TROUGH OVER THE EAST PART OF THE NATION DURING MUCH OF THE EXTENDED PERIOD. A FRONT APPEARS TO LINGER NEAR THE AREA DURING MUCH OF THE PERIOD. THERE APPEARS TO BE LITTLE MOISTURE EARLY...BUT RECOVERY OF MOISTURE DURING THE WEEKEND. THE GFS ENSEMBLE MEANS SUPPORT 10 TO 20 PERCENT POPS EARLY...INCREASING TO 30 PERCENT SATURDAY THROUGH MONDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... EXPECT MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. A WEAK SURFACE TROUGH AND STRONG HEATING WILL SUPPORT THUNDERSTORMS...BUT EXPECT CONVERGENCE INTO THE TROUGH WILL BE WEAK WITH LITTLE OR NO UPPER-LEVEL SUPPORT. THE THUNDERSTORM CHANCE APPEARS TOO LOW TO INCLUDE IN THE TERMINAL FORECASTS AT THIS TIME. THE WARM AIR MASS AND A LITTLE MIXING SHOULD HELP PREVENT SIGNIFICANT FOG LATE TONIGHT. EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS POSSIBLE EACH DAY IN EARLY MORNING FOG AND MAINLY AFTERNOON THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM...07 SHORT TERM... LONG TERM... AVIATION...23
Hazardous weather outlook, Aug 8, 5:16 AM EDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 516 AM EDT MON AUG 8 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-090930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 516 AM EDT MON AUG 8 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 8:18 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
818 PM EDT MON AUG 8 2011
SCZ015-090100-
LANCASTER-
818 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LANCASTER COUNTY
THROUGH 900 PM EDT...
AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
LANCASTER TO 18 MILES SOUTHWEST OF IRWIN...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELGIN...HEATH SPRINGS...IRWIN AND LANCASTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3494 8078 3482 8079 3482 8057 3454 8066
3460 8090 3464 8090 3470 8086 3475 8088
3479 8088 3483 8091 3484 8087 3490 8088
3492 8087 3501 8091 3507 8091
TIME...MOT...LOC 0017Z 271DEG 17KT 3496 8067 3452 8105
SMITHSpecial weather statement, Aug 8, 8:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
827 PM EDT MON AUG 8 2011
GAZ063>065-090115-
COLUMBIA-MCDUFFIE-RICHMOND-
827 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...MCDUFFIE
AND COLUMBIA COUNTIES THROUGH 915 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DEARING...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EVANS...FORT GORDON...GROVETOWN...HARLEM AND THOMSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3365 8254 3348 8201 3328 8226 3329 8231
3331 8234 3331 8239 3334 8245 3334 8250
3335 8255 3341 8255 3346 8260 3361 8265
TIME...MOT...LOC 0027Z 299DEG 12KT 3341 8244
SMITHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:18 PM EDT | Special Weather Statement | CAE | Lancaster | 42 min |
| Aug 8, 9:47 PM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 6 more | 21 hr |
| Aug 9, 3:59 PM EDT | Special Weather Statement | CAE | Aiken | 61 min |
| Aug 9, 4:30 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell | 60 min |
| Aug 9, 5:14 PM EDT | Special Weather Statement | CAE | Lexington | 61 min |
| Aug 9, 5:31 PM EDT | Special Weather Statement | CAE | Bamberg, Barnwell, Orangeburg | 59 min |
| Aug 9, 5:58 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 62 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg | 67 min |
| Aug 9, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Lexington, Newberry, Richland | 63 min |
| Aug 9, 7:35 PM EDT | Special Weather Statement | CAE | Lexington, Richland | 55 min |
| Aug 9, 5:06 PM EDT | Special Weather Statement | CAE | Jenkins | 39 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.